Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
141 Doctors are Online

Getting severe headache. No vision problem. Temporary relief from advil. Any advice?

Dec 2014
User rating for this question
Very Good
Answered by

Practicing since : 2007
Answered : 4156 Questions

Severe headache on left side top of head and in left eye and over to right side top of head middle of night took 4 advil pain subsided after 1 hour woke up with pain in left eye. No vision problems.
Please advise Thank you so much. XXXXXXX
Posted Sun, 5 May 2013 in Headache and Migraines
Answered by Dr. Seikhoo Bishnoi 1 hour later
Welcome to XXXXXXX

Acute onset severe headache which is unilateral associated with pain in eye may occur due to following reasons

One possibility is pain due to hypertension. You are 50 year old female and hypertension is common cause of headache in this age. But usually pain in hypertension occurs more on occipital region. Still I would advise you to get your BP checked.

Other possibility that can be a possibility is Temporal Arteritis. It occurs in females after 45 year age. Inflammation of temple blood vessel occurs. Hypertension is a risk factor. It is associated with severe unilateral eye pain. If pain persist then please visit a good doctor for evaluation.

Third possibility is pain due to glaucoma. Severe headache and eye pain is a feature. It is also associate with nausea.

Mostly such type of pains are non specific and carry no significance. But if pain persist or reoccurs then conditions I have mentioned may be the reason. So please visit a doctor for evaluation. Till then you can take painkillers as Ibuprofen, paracetamol etc.
A new drug Flupitrin is also very useful in severe headache.

Hope I cleared your doubt, if you have more questions you can ask again.

Dr. Seikhoo Bishnoi, MD
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Neurologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor